Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 334, NWS Jackson, MS

August 11, 2015Humphreys County, Sharkey County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 11, 2015, 4:49 AM CDT for Humphreys County, Sharkey County, Yazoo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2015, 4:49 AM CDT (09:49 UTC)
Expired
Aug 11, 2015, 5:18 AM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Humphreys County, MS, Sharkey County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WUUS54 KJAN 110949
SVRJAN
MSC053-125-163-111045-
/O.NEW.KJAN.SV.W.0334.150811T0949Z-150811T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
449 AM CDT TUE AUG 11 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHWESTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 545 AM CDT

* AT 448 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF MIDNIGHT...OR 13 MILES NORTHEAST OF ROLLING FORK...MOVING
  SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  YAZOO CITY AROUND 515 AM CDT.
  TINSLEY AROUND 520 AM CDT.
  LITTLE YAZOO AROUND 530 AM CDT.
  MYRLEVILLE AROUND 535 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BENTONIA
AND LOUISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3276 9004 3270 9012 3270 9013 3269 9014
      3269 9015 3266 9022 3267 9023 3266 9028
      3264 9029 3264 9031 3261 9034 3261 9035
      3260 9037 3258 9045 3300 9085 3310 9060
TIME...MOT...LOC 0948Z 314DEG 33KT 3299 9067 

HAIL...0.88IN
WIND...60MPH
 
$$

19
1 follow-up statement
253 
WWUS54 KJAN 111018
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT TUE AUG 11 2015

MSC053-125-163-111028-
/O.CAN.KJAN.SV.W.0334.000000T0000Z-150811T1045Z/
YAZOO MS-SHARKEY MS-HUMPHREYS MS-
518 AM CDT TUE AUG 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR YAZOO...NORTHEASTERN SHARKEY
AND SOUTHWESTERN HUMPHREYS COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3276 9004 3270 9012 3270 9013 3269 9014
      3269 9015 3266 9022 3267 9023 3266 9028
      3264 9029 3264 9031 3261 9034 3261 9035
      3260 9037 3258 9045 3300 9085 3310 9060
TIME...MOT...LOC 1017Z 314DEG 33KT 3280 9043 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:46 PM CDT, 7 hours 3 minutes earlier.

Area forecast discussion, Aug 10, 9:46 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
946 PM CDT MON AUG 10 2015

.UPDATE...THE FORECAST WAS UPDATED EARLIER THIS EVENING TO EXPIRE THE
EXCESSIVE HEAT WARNING AND LOWER POPS IN THE SOUTH AS THE CONVECTION
HAS ENDED THERE FOR THE NIGHT. A HEAT ADVISORY REMAINS IN EFFECT
SOUTH OF HIGHWAY 82 THROUGH TUESDAY AS HEAT INDEX VALUES ARE STILL
EXPECTED TO PEAK BETWEEN 105 AND 110. SOME RELIEF TO THE RECENT
OPPRESSIVE HEAT LOOKS TO BE ON THE WAY THOUGH. CURRENTLY RADARS WERE
INDICATING ADDITIONAL CONVECTION OVER OUR NORTHEAST ZONES. THIS
ACTIVITY WAS ALONG A VERY SLOW MOVING COLD FRONT THAT WILL CONTINUE
TO SAG SOUTH THROUGH TUESDAY. GREATEST RAIN CHANCES WITH THE FRONT
AREA EXPECTED OVER EAST MISSISSIPPI TONIGHT. THE DRIER AIR IN THE
WAKE OF THE FRONT WILL BRING LOWER HUMIDITY AND HEAT INDICES. THE
RAINFALL EARLIER THIS EVENING IN THE SOUTH COOLED TEMPERATURES A
LITTLE FASTER THAN EXPECTED BUT MORNING LOWS WERE STILL ON TRACK.
/22/

&&

.AVIATION...TSTMS WL AFFECT GTR THIS EVNG THEN HKS-JAN-MEI TOWARD
MORNING AS A WEAK COLD FRONT SAGS SOUTH. BRIEF CIG/VISBY REDUCTIONS
DUE TO +RA AND GUSTY WINDS ARE POSSIBLE WITH THE STORMS. OTHERWISE...
MVFR VSBYS WL BE PSBL AT HBG 10-13Z. VFR CONDS ARE STILL EXPECTED TO
PREVAIL AREAWIDE AWAY FROM TSTM ACTIVITY TUE THROUGH TUE EVNG. /22/

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT AUG 10 2015/

SHORT TERM(TONIGHT THROUGH WEDNESDAY NIGHT)...LATEST SATELLITE
IMAGERY SHOWED THE REGION UNDER THE MEAN RIDGE CENTERED OVER THE
ARKLATEX REGION. A MORNING MCS HAD SENT A OUTFLOW BOUNDARY ACROSS
THE NORTH. A FRONTAL BOUNDARY WAS PUSHING TOWARD THE REGION FROM THE
CENTRAL MISSISSIPPI VALLEY. AREA RADARS WERE PICKING UP SOME
ISOLATED CONVECTION ACROSS THE REGION. TEMPS AS OF MID AFTERNOON
RANGED FROM THE LOWER 90S TO AROUND 100 DEGREES. A WELCOME PATTERN
CHANGE IS COMING FOR THE REST OF THE WORK WEEK AS THE MEAN RIDGE
CENTER WILL BE PUSHED INTO THE SOUTHERN PLAINS AND ROCKIES...WHILE
AN UPPER TROUGH DEVELOPS OVER THE EASTERN US. FOR THE REST OF THE
AFTERNOON EXPECT THE CONVECTION TO INCREASE TO SCATTERED COVERAGE
OVER SOME OF THE CWA. WITH CURRENT TRENDS SOME LOCATIONS MAY NOT
REACH EXCESSIVE HEAT WARNING CRITERIA...BUT HAVE OPTED TO LET THAT
WARNING EXPIRE AT 7 PM. FOR TONIGHT THE FRONTAL BOUNDARY WILL START
TO MOVE OVER THE REGION. THIS WILL ALLOW OUR RAIN CHANCES TO
CONTINUE OVERNIGHT...ESPECIALLY IN THE EASTERN PORTIONS OF THE CWA.
IT WILL BE ANOTHER HUMID NIGHT WITH LOWS IN THE MID TO UPPER 70S.
FOR TUESDAY THE FRONT WILL MAKE ITS WAY TOWARD THE SOUTHERN PORTION
OF THE REGION. THERE MAY BE A MARGINAL RISK OF SOME SEVERE IN THE
SOUTH HALF...BUT THERE ARE SOME ISSUES WITH THAT. IT WILL DEPEND ON
THE WHAT HAPPENS THIS AFTERNOON INTO THE OVERNIGHT HOURS CONVECTION
WISE. I COULD SEE SOME MORNING ACTIVITY AFFECTING AIR MASS RECOVERY.
SO WITH THAT IN MIND WILL LET THE MID SHIFT TAKE ANOTHER LOOK AT
THAT. IT WILL BE ANOTHER WARM DAY FOR TUESDAY WITH HIGHS FROM THE
MIDDLE TO UPPER 90S. HEAT INDICES WILL BE FROM 106 TO 110 FOR A HEAT
ADVISORY EXTENDING OVER MOST OF THE REGION. INDICES NORTH OF THE
ADVISORY AREA WILL BE AT 105. FOR TUESDAY NIGHT OUR CHANCES OF RAIN
WILL PUSH SOUTH. SOME SLIGHTLY DRIER AIR WILL PUSH INTO OUR NORTHERN
COUNTIES AS WE GET SOME 60S DEWPOINTS COMING IN. THIS WILL SEND
READINGS DOWN INTO THE LOWER 70S NORTH TO THE MIDDLE 70S SOUTH. AS
WE PUSH INTO WEDNESDAY THE FRONTAL BOUNDARY WILL BE SOUTH OF THE
REGION AND IT WILL TAKE THE LAST CHANCE OF RAIN IN THE PINEBELT AREA
WITH IT. BEHIND THE FRONT TEMPS WILL MODERATE SOME WITH HIGHS IN THE
90-94 RANGE. THE 60S DEWPOINTS WILL SPREAD ACROSS THE REST OF THE
CWA...MAKING FOR LESS HUMID CONDITIONS. FOR WEDNESDAY NIGHT SLIGHTLY
COOLER TEMPS WILL BE ACROSS THE ARKLAMISS WITH LOWS IN THE MIDDLE
60S NORTHEAST TO THE LOWER 70S SOUTHWEST. THE MIDDLE 60S WILL BE
AROUND FIVE DEGREES LOWER THAN SEASONAL READINGS./17/

LONG TERM...(THURSDAY THROUGH NEXT MONDAY)...NOT SEEING MUCH IN THE
WAY OF NEEDED RAINFALL FOR THE PERIOD. THE FORECAST AREA WILL BECOME
FIXED BETWEEN AN UPPER TROUGH OVER THE EAST COAST OF THE UNITED
STATES AND THE STUBBORN UPPER RIDGE CENTERED NEAR THE FOUR CORNERS
REGION.  NORTHERLY FLOW ALOFT AND AT THE SURFACE THROUGH MUCH OF THE
WEEK WILL ADVECT DRIER AIR INTO THE REGION. PWATS WILL GO DOWN TO
AROUND 0.75 INCH ON THURSDAY INTO FRIDAY...BEFORE RISING TO AROUND
1.8 INCHES BY MONDAY NIGHT. WHILE HIGHS TOP OUT IN THE LOW TO MIDDLE
90S...THE NOTICEABLY DRIER AIR WILL HELP TO MAKE FOR MORE TOLERABLE
CONDITIONS EACH AFTERNOON...AS WELL AS OVERNIGHT AS LOWS FALL INTO
THE 60S AND 70S.  AS EXPECTED THOUGH...DEW POINTS WILL MODERATE UP
SLIGHTLY OVER THE WEEKEND...AND THE CHANCES OF AT LEAST SOME
ISOLATED TO SCATTERED CONVECTION RETURNING TO THE FORECAST SATURDAY
THROUGH MONDAY. 17/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  98  76  93 /  26  31  28   4
MERIDIAN      75  94  75  92 /  41  47  33   6
VICKSBURG     78  99  75  93 /  16  24  23   4
HATTIESBURG   77  98  76  94 /  11  54  40  14
NATCHEZ       79  98  75  93 /  10  33  27  10
GREENVILLE    78  96  73  91 /  17  17   7   4
GREENWOOD     76  95  73  90 /  25  18   9   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ034>037-040>045-
     047>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.

&&

22/17/19
Hazardous weather outlook, Aug 10, 7:44 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT MON AUG 10 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>037-040>045-047>066-
072>074-120045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
744 PM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...TUESDAY

HIGH TEMPERATURES AND HUMIDITY WILL RESULT IN HEAT INDICES OF 105
TO 110 TUESDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR
ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ018-019-025>033-038-039-046-120045-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-
744 PM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TUESDAY

HIGH TEMPERATURES AND HUMIDITY WILL RESULT IN HEAT INDICES OF 100 TO
105 TUESDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR
ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 11, 3:13 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 AM CDT TUE AUG 11 2015

ARZ074-075-LAZ007>009-110900-
ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL LA-
313 AM CDT TUE AUG 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CHICOT
AND SOUTHEASTERN ASHLEY COUNTIES...NORTHERN WEST
CARROLL...NORTHEASTERN MOREHOUSE AND NORTH CENTRAL EAST CARROLL
PARISHES UNTIL 400 AM CDT...

AT 312 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR CHICOT JUNCTION TO WILMOT TO NEAR
BEEKMAN...AND MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  JONES AROUND 315 AM CDT.
  EUDORA AROUND 325 AM CDT.
  GALION AROUND 330 AM CDT.
  OAK GROVE AND GASSOWAY AROUND 345 AM CDT.
  MILLIKIN AROUND 350 AM CDT.
  GOODWILL AROUND 355 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KILBOURNE...BONITA
AND MER ROUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3310 9160 3327 9134 3311 9120 3306 9112
      3296 9120 3292 9121 3270 9157 3263 9180
      3300 9192
TIME...MOT...LOC 0812Z 326DEG 23KT 3318 9134 3304 9155 3296 9180

EC
Special weather statement, Aug 11, 4:06 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 AM CDT TUE AUG 11 2015

LAZ009-016-MSZ040-047-110945-
EAST CARROLL LA-MADISON LA-ISSAQUENA MS-WARREN MS-
406 AM CDT TUE AUG 11 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MADISON AND SOUTHEASTERN EAST CARROLL PARISHES...NORTHWESTERN WARREN
AND SOUTHERN ISSAQUENA COUNTIES UNTIL 445 AM CDT...

AT 405 AM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VALLEY PARK TO NEAR
EAGLE BEND TO 6 MILES SOUTHEAST OF TRANSYLVANIA TO ALSATIA TO NEAR
OMEGA TO MANSFORD...AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  VALLEY PARK AND MANSFORD AROUND 410 AM CDT.
  EAGLE BEND AROUND 440 AM CDT.
  REDWOOD AROUND 445 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3251 9069 3241 9087 3236 9094 3228 9103
      3248 9119 3260 9123 3265 9122 3266 9074
TIME...MOT...LOC 0905Z 321DEG 12KT 3259 9093 3257 9101 3262 9109 3259
9116 3255 9112 3249 9112

19
Special weather statement, Aug 11, 4:42 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
442 AM CDT TUE AUG 11 2015

MSZ035-041-111015-
SHARKEY MS-HUMPHREYS MS-
442 AM CDT TUE AUG 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHARKEY AND
SOUTHWESTERN HUMPHREYS COUNTIES UNTIL 515 AM CDT...

AT 442 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DELTA CITY...OR 11 MILES NORTHEAST OF ROLLING FORK...MOVING
SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
SHARKEY AND SOUTHWESTERN HUMPHREYS COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...LOUISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3299 9054 3289 9075 3305 9088 3309 9080
      3310 9066
TIME...MOT...LOC 0942Z 321DEG 13KT 3303 9074

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:06 AM CDTSpecial Weather StatementJANWarren39 min
Aug 11, 4:20 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren55 min
Aug 11, 4:42 AM CDTSpecial Weather StatementJANSharkey33 min
Aug 11, 4:52 AM CDTSevere Thunderstorm WarningJANWarren53 min
Aug 11, 5:13 AM CDTSpecial Weather StatementJANHinds47 min
Aug 11, 5:43 AM CDTSevere Thunderstorm WarningJANHinds, Rankin38 min
Aug 11, 5:59 AM CDTSpecial Weather StatementJANClaiborne46 min
Aug 11, 6:24 AM CDTSpecial Weather StatementJANJefferson51 min
Aug 11, 6:28 AM CDTSpecial Weather StatementJANSimpson32 min
Aug 11, 6:39 AM CDTSpecial Weather StatementJANSimpson51 min
Aug 11, 7:08 AM CDTSpecial Weather StatementJANNewton37 min
Aug 11, 7:11 AM CDTSpecial Weather StatementJANLawrence34 min
Aug 11, 7:29 AM CDTSpecial Weather StatementJANWarren31 min
Aug 11, 7:51 AM CDTSpecial Weather StatementJANClarke24 min
Aug 11, 7:53 AM CDTSpecial Weather StatementJANHinds37 min
Aug 11, 8:19 AM CDTSpecial Weather StatementJANClarke26 min
Aug 11, 8:55 AM CDTSpecial Weather StatementJANClarke35 min
Aug 11, 9:11 AM CDTSpecial Weather StatementJANWarren34 min
Aug 11, 10:00 AM CDTSpecial Weather StatementJANCopiah30 min
Aug 11, 10:03 AM CDTSpecial Weather StatementJANCopiah27 min
Aug 11, 2:20 PM CDTSpecial Weather StatementJANLeake25 min
Aug 11, 3:49 PM CDTSpecial Weather StatementJANClarke26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.